A new minimax inequality is proved on a set which is the union of an increasing sequence of compact convex sets in a topological vector space. As applications, several existence theorems of equilibrium points for different games are obtained.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Fan, K.,A Minimax Inequality and Applications, Inequalities III, Edited by O. Shisha, Academic Press, New York, New York, pp. 103–113, 1972.
Aubin, J. P.,Mathematical Methods of Game and Economic Theory, Revised Edition, North-Holland, Amsterdam, Holland, 1982.
Ding, X. P., Kim, W. K., andTan, K. K., Equilibria of Noncompact Generalized Games withL *-Majorized Preference Correspondences, Journal of Mathematical Analysis and Applications, Vol. 164, pp. 508–517, 1992.
Border, K. C.,Fixed-Point Theorems with Applications to Economics and Game Theory, Cambridge University Press, Cambridge, England, 1985.
Borglin, A., andKeiding, H.,Existence of Equilibrium Actions and of Equilibrium: A Note on the New Existence Theorems, Journal of Mathematical Economics, Vol. 3, pp. 313–316, 1976.
Williams, R. J.,Sufficient Conditions for Nash Equilibria in N-Person Game over Reflexive Banach Spaces, Journal of Optimization Theory and Applications, Vol. 30, pp. 383–394, 1980.
Yu, J.,On Nash Equilibria in N-Person Games over Reflexive Banach Spaces, Journal of Optimization Theory and Applications, Vol. 73, pp. 211–214, 1992.
Zhou, J. X., andChen, G.,Diagonal Convexity Conditions for Problems in Convex Analysis and Quasi-Variational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 132, pp. 213–225, 1988.
Yannelis, N. C., andPrabhakar, N. D.,Existence of Maximal Elements and Equilibria in Linear Topological Spaces, Journal of Mathematical Economics, Vol. 12, pp. 233–245, 1983.
Gale, D., andMas-Colell, A.,On the Role of Complete, Transitive Preferences in Equilibrium Theory, Equilibrium and Disequilibrium in Economic Theory, Edited by G. Schwodiauer, Reidel, Dordrecht, Holland, pp. 7–14, 1978.
Ding, X. P., Kim, W. K., andTan, K. K.,A New Minimax Inequality on H-Spaces with Applications, Bulletin of the Australian Mathematical Society, Vol. 41, pp. 457–473, 1990.
Cullen, H. F.,Introduction to General Topology, D. C. Heath, Boston, Massachusetts, 1968.
Ding, X. P., andTan, K. K.,A Minimax Inequality with Applications to Existence of Equilibrium Point and Fixed-Point Theorems, Colloquium Mathematicum, Vol. 63, pp. 233–247, 1992.
The authors would like to thank the referees for their helpful suggestions.
Communicated by H. P. Benson
About this article
Cite this article
Tan, K.K., Yu, J. New minimax inequality with applications to existence theorems of equilibrium points. J Optim Theory Appl 82, 105–120 (1994). https://doi.org/10.1007/BF02191782
- Minimax inequalities
- topological vector spaces
- N-person games
- qualitative games
- equilibrium points
- reflexive Banach spaces